Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 50, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 21, 2012, 1:19 PM EDT for Berkeley County, South Carolina. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 21, 2012, 1:19 PM EDT (17:19 UTC)
- Expired
- Apr 21, 2012, 2:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
County Berkeley County, SC
The radar
The Charleston,SC radar (KCLX), 139 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 21, 1:44 PM EDT | HAIL 1 | 3 S Bonneau, SC | NICKEL TO QUARTER SIZED HAIL. |
| Apr 21, 1:45 PM EDT | HAIL 1 | 3 Ssw Bonneau, SC | |
| Apr 21, 2:10 PM EDT | HAIL 0.88 | 5 Ese Bonneau, SC | NICKEL SIZE HAIL FELL AT THE HANDY MART ON ROUTE 17-A. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 5.3 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 754 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 750 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
673
WUUS52 KCHS 211719
SVRCHS
SCC015-211800-
/O.NEW.KCHS.SV.W.0050.120421T1719Z-120421T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
119 PM EDT SAT APR 21 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 200 PM EDT
* AT 119 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM 7 MILES WEST OF
JAMESTOWN TO MONCKS CORNER...MOVING NORTHEAST AT 20 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
MONCKS CORNER...PINOPOLIS...OLD SANTEE CANAL STATE PARK...
JAMESTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3326 7957 3309 8001 3316 8022 3338 7979
3334 7976 3332 7974 3332 7970 3330 7967
3330 7963 3328 7957
TIME...MOT...LOC 1719Z 239DEG 17KT 3333 7980 3321 8001
$$2 follow-up statements
027
WWUS52 KCHS 211732
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
132 PM EDT SAT APR 21 2012
SCC015-211800-
/O.CON.KCHS.SV.W.0050.000000T0000Z-120421T1800Z/
BERKELEY SC-
132 PM EDT SAT APR 21 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR NORTHERN BERKELEY COUNTY...
AT 131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
ALVIN TO PINOPOLIS...MOVING NORTHEAST AT 20 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
JAMESTOWN...MONCKS CORNER...OLD SANTEE CANAL STATE PARK AND
PINOPOLIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
&&
LAT...LON 3326 7957 3312 7999 3319 8013 3338 7979
3334 7976 3332 7974 3332 7970 3330 7967
3330 7963 3328 7957
TIME...MOT...LOC 1731Z 239DEG 17KT 3336 7974 3324 7995
$$201
WWUS52 KCHS 211745
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
145 PM EDT SAT APR 21 2012
SCC015-211800-
/O.CON.KCHS.SV.W.0050.000000T0000Z-120421T1800Z/
BERKELEY SC-
145 PM EDT SAT APR 21 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR NORTHERN BERKELEY COUNTY...
AT 144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 7
MILES NORTHEAST OF ALVIN TO MACBETH...MOVING NORTHEAST AT 20 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
AT 140 PM EDT...THE PUBLIC REPORTED NICKEL SIZED HAIL IN MONCKS
CORNER.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
JAMESTOWN...MONCKS CORNER...OLD SANTEE CANAL STATE PARK AND
PINOPOLIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
&&
LAT...LON 3326 7957 3312 7999 3319 8013 3338 7979
3334 7976 3332 7974 3332 7970 3330 7967
3330 7963 3328 7957
TIME...MOT...LOC 1744Z 239DEG 17KT 3339 7970 3327 7991
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 10:56 AM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Apr 21, 10:56 AM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1056 AM EDT SAT APR 21 2012 .SYNOPSIS... A COLD FRONT WILL APPROACH FROM THE NORTHWEST TODAY BEFORE A STRONG LOW PRESSURE SYSTEM TRACKS OVER THE AREA OR JUST OFFSHORE TONIGHT INTO EARLY SUNDAY. THE LOW WILL MOVE WELL TO THE NORTHEAST LATER SUNDAY WITH HIGH PRESSURE GRADUALLY MOVING IN FROM THE WEST THROUGH MID WEEK. A BACKDOOR COLD FRONT COULD IMPACT THE AREA LATE IN THE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SLOWLY DETERIORATING CONDITIONS TODAY AS A STRONG UPPER LEVEL LOW OVER THE NORTHWEST GULF OF MEXICO SHIFTS TOWARD THE NORTHEAST GULF ALONG WITH SURFACE LOW PRESSURE. AN APPROACHING COLD FRONT NEAR THE APPALACHIANS WILL HELP FUNNEL DEEP MOISTURE ALONG THE GULF COAST NORTHEAST TOWARD THE LOCAL AREA. AS A RESULT...EXPECT RAIN CHANCES TO BE ON THE INCREASE THROUGH THE DAY...ESPECIALLY SOUTH AND EAST PORTIONS OF THE FORECAST AREA...POSSIBLY FOCUSED ON A WEAK SURFACE TROUGH OF LOW PRESSURE EXTENDING FROM OFFSHORE THROUGH SOUTHEAST GEORGIA. HIGHS SHOULD PEAK IN THE LOWER 80S AWAY FROM THE BEACHES. LOWERED SKY COVER TO START AND BUMPED UP HIGHS A TAD BUT OVERALL NOT MUCH CHANGE TO THE PREVIOUS FORECAST NEEDED. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/... VERY COMPLICATED FORECAST FOR TONIGHT WITH BELOW NORMAL FORECASTER CONFIDENCE. THE AFOREMENTIONED UPPER LOW IS FORECAST TO MOVE ACROSS THE FLORIDA PENINSULA OVERNIGHT AS THE PRIMARY SURFACE LOW WEAKENS OVER THE EASTERN GULF AND SECONDARY CYCLOGENESIS INITIATES SOMEWHERE OFF THE SOUTHEAST U.S. COAST. THE EXACT PATH THE UPPER LOW TAKES AND WHERE THE SECONDARY SURFACE LOW FORMS WILL BE CRITICAL ON HOW MUCH RAINFALL IMPACTS SOUTHEAST SOUTH SOUTH CAROLINA AND SOUTHEAST GEORGIA. CURRENT INDICATIONS ARE THAT THE STRONGEST UPPER DIFLUENCE AND DEEP LAYERED UVM ASSOCIATED WITH THE UPPER LOW ITSELF WILL LIKELY REMAIN DISPLACED TO THE SOUTH AN EAST OF THE REGION AND WITH IT THE AXIS OF HEAVIEST RAINFALL. THIS COUPLED WITH A POSSIBLE DISRUPTION OF MOISTURE TRANSPORT FROM WIDESPREAD CONVECTION OVER FLORIDA INTRODUCES SOME FAIRLY SIZABLE UNKNOWNS ON EXACTLY HOW MUCH RAIN WILL FALL. 00Z TABULAR GUIDANCE HAS ACTUALLY LOWERED RAINFALL CHANCES FROM YESTERDAY/S RUNS WHICH ALSO MATCHES TRENDS NOTED IN THE LATEST SREF ENSEMBLE MEAN. GIVEN THE INTRODUCTION OF SOME FAIRLY SIZABLE NEGATIVE VARIABLES...PREFER TO REMAIN FAIRLY CONSERVATIVE WITH POPS AND RESULTING QPF FOR THE OVERNIGHT HOURS. WILL FORECAST POPS RANGING FROM 40-50 PERCENT WELL INLAND TO 70 PERCENT ACROSS THE COASTAL COUNTIES. ANY MENTION OF LOCALLY HEAVY RAINFALL WILL BE REMOVED WITH THE AXIS OF STRONGEST UPPER DIFLUENCE AND THE PRIMARY MID- LEVEL AXIS OF THETA-E FORECAST TO REMAIN OFFSHORE. RAINFALL AMOUNTS THROUGH SUNRISE SUNDAY WILL AVERAGE 0.25-0.75 INCH WITH LOCALLY HIGHER AMOUNTS BEING POSSIBLE...MAINLY AT THE COAST. LOWS WILL BOTTOM OUT IN THE LOWER-MID 60S. SURFACE BASED INSTABILITY LOOKS QUESTIONABLE AT BEST AND WITH THE STRONGEST DYNAMICS FORECAST TO REMAIN OFFSHORE AND WELL TO THE SOUTH THE RISK FOR TSTMS WILL BE LOW. HOWEVER...WILL KEEP A SLIGHT CHANCE OF TSTMS IN THE FORECAST AS AN ISOLATED TSTM OR TWO CAN NOT BE RULED OUT. SUNDAY...A SPLIT FLOW REGIME WILL BE HIGHLIGHTED BY A SOUTHERN STREAM SHORTWAVE TRACKING ACROSS FLORIDA AND OFF THE SOUTHEAST COASTLINE...WHILE A DEEP UPPER TROUGH DIGS SOUTHWARD FROM THE GREAT LAKES REGION. A SURFACE LOW ASSOCIATED WITH THE SOUTHERN SHORTWAVE WILL ALSO LIFT ACROSS FLORIDA...DEEPENING BETWEEN THE SOUTHEAST COASTLINE AND GULF STREAM BY MIDDAY. RAIN COVERAGE AND DURATION DURING THE FIRST HALF OF SUNDAY WILL BE HIGHLY DEPENDENT ON THE EXACT TRACK OF THE COASTAL LOW SYSTEM. MOST NUMERICAL MODEL SOLUTIONS KEEP THE UPPER SHORTWAVE TO THE SOUTH AND EAST OF THE FORECAST AREA...WHILE TRACKING THE AXIS OF THE SURFACE SYSTEM JUST OFFSHORE AND TO THE NORTHEAST AS THE DAY PROGRESSES. THIS SCENARIO WOULD PLACE THE BEST RAIN CHANCES ACROSS THE COASTAL COUNTIES AND CHARLESTON TRI COUNTY REGION EARLY IN THE DAY. HOWEVER BOTH THE 00Z GFS AND NAM SOLUTIONS ALSO SUGGEST THAT A RESURGENCE OF SHOWERS/THUNDERSTORMS COULD THEN OCCUR INLAND DURING THE AFTERNOON HOURS...AS ENERGY WITHIN THE BASE OF THE BROAD UPPER TROUGH SWEEPS INTO THE REGION FROM THE WEST. INSTABILITY PARAMETERS INDICATE A BRIEF WINDOW OF OPPORTUNITY FOR THUNDER MAINLY DURING THE EARLY AFTERNOON. HOWEVER SURFACE INSTABILITY QUICKLY DIMINISHES BY MID TO LATE AFTERNOON...AS THE COASTAL LOW DEEPENS AND PULLS FARTHER TO THE NORTHEAST. WIND FIELDS DO NOT LOOK IMPRESSIVE UNTIL LATE AFTERNOON/EARLY EVENING...WHEN THE NOSE OF AN 80 TO 90 KT UPPER LEVEL JET MOVES INTO THE FORECAST AREA FROM THE WEST. HAVE THUS PREFERRED TO CAP THUNDER POTENTIAL AT JUST SLIGHT CHANCE SUNDAY MORNING THROUGH MID AFTERNOON. WRAP AROUND MOISTURE ON THE BACK SIDE OF THE COASTAL LOW WILL MAINTAIN 30 TO 40 PERCENT POPS INTO THE LATE AFTERNOON SUNDAY...WITH RAIN CHANCES STEADILY DECREASING FROM SOUTHWEST TO NORTHEAST INTO THE EVENING HOURS. AS HIGH PRESSURE NUDGES INTO THE SOUTHERN STATES BEHIND THE LIFTING COASTAL SYSTEM...DRIER AIR WILL MOVE INTO THE FORECAST AREA AND BRING AN END TO SHOWER ACTIVITY ACROSS ALL AREAS AFTER MIDNIGHT. HIGH TEMPERATURES ON SUNDAY WILL BE COOLER IN THE MID TO UPPER 70S WITHIN THICK CLOUD COVER AND VEERING LOW LEVEL WINDS. LOW TEMPERATURES SUNDAY NIGHT WILL ALSO TREND COOLER WITHIN COLD ADVECTION BEHIND THE DEPARTING LOW SYSTEM...FALLING INTO THE MID TO UPPER 40S INLAND AND LOWER 50S ALONG THE COAST. MONDAY AND TUESDAY...THE AXIS OF THE LONGWAVE UPPER TROUGH WILL LINGER OVER THE EAST COAST ON MONDAY AND SLIP INTO THE ATLANTIC ON TUESDAY...AS SURFACE HIGH PRESSURE BUILDS JUST TO THE SOUTH. THIS WILL SUPPORT NOTICEABLY COOLER AND DRIER WEATHER EARLY NEXT WEEK. HIGH TEMPERATURES WILL BE SUPPRESSED IN THE LOWER 70S BOTH MONDAY AND TUESDAY AFTERNOONS. LOW TEMPERATURES COULD BECOME QUITE COOL MONDAY NIGHT...FALLING TO 39 OR 40 DEGREES ACROSS FAR INLAND ZONES. DEEP MIXING INTO A 25 TO 30 KT LOW LEVEL JET COULD ALSO SUPPORT BREEZY CONDITIONS MONDAY AFTERNOON. && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... EXPECT A STEADY WARMING TREND BY MID WEEK AS THE TROUGH AXIS MOVES FARTHER INTO THE ATLANTIC. HIGH TEMPERATURES WILL REBOUND INTO THE UPPER 70S TO LOWER 80S BY WEDNESDAY AND LIKELY REMAIN IN THAT RANGE INTO THE WEEKEND. LATEST NUMERICAL MODEL SOLUTIONS ARE COMING INTO BETTER AGREEMENT INDICATING A BACKDOOR FRONT SLIPPING TOWARD THE REGION THURSDAY AND POSSIBLY LINGERING OVER OR NEAR THE FORECAST AREA FRIDAY. PREFER TO KEEP RAIN CHANCES BELOW 15 PERCENT THROUGH THE EXTENDED FORECAST PERIOD THIS FAR IN ADVANCE...ESPECIALLY CONSIDERING ONLY WEAK UPPER LEVEL SUPPORT SEEN IN MODEL SOLUTIONS AT THIS POINT. && .AVIATION /15Z SATURDAY THROUGH WEDNESDAY/... LINGERING PERIODIC MVFR CEILINGS AT KCHS THIS MORNING...OTHERWISE VFR CONDITIONS WILL PREVAIL AT TERMINALS FOR MUCH OF THE DAYLIGHT HOURS...WITH CONDITIONS DETERIORATING THIS EVENING AS A STORM SYSTEM BEGINS TO IMPACT THE REGION. GUIDANCE STILL SUGGESTS THE BULK OF THE RAINFALL ASSOCIATED WITH THIS SYSTEM WILL FALL EAST AND SOUTH OF THE TERMINALS...ALTHOUGH SOME SHOWER ACTIVITY WILL LIKELY IMPACT BOTH TERMINALS AT SOME POINT DURING THE NIGHT. BEST CHANCES FOR IMPACTS AT KSAV WILL BE FROM 03-09Z AND FROM 06-12Z AT KCHS. WILL CARRY MVFR VSBYS IN -SHRA FOR NOW...BUT LOWER CONDITIONS AND POSSIBLY A MENTION OF TSRA MAY BE NEEDED IN LATER TAF CYCLES. EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CIGS/VSBYS ARE POSSIBLE AT BOTH TERMINALS SUNDAY DUE TO SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A LOW PRESSURE SYSTEM MOVING UP THE SOUTHEAST COASTLINE. && .MARINE... TODAY...DUE TO THE CLOCKWISE CIRCULATION AROUND THE WESTERN EDGE OF ATLANTIC HIGH PRESSURE AND SEA BREEZE CIRCULATIONS...WINDS WILL BECOME SE AND SOUTH AT NO MORE THAN 10 OR 15 KT. SEAS WILL BE A MIX OF SWELL WAVES AND WIND WAVES...BUT COMBINED SEAS WILL HOLD AT 2-4 FEET. TONIGHT...TRICKY WIND FORECAST FOR TONIGHT AS THE WIND FIELD MAY BECOME SOMEWHAT NEBULOUS AS SECONDARY LOW PRESSURE DEVELOPS SOMEWHERE OFF THE SOUTHEAST U.S. COAST LATE. WINDS SHOULD PICK UP WITHIN THE 10-15 KT RANGE BY SUNRISE AS A COLD FRONT BEGINS TO MOVE OFFSHORE IN THE WAKE OF THE LOW WITH SEAS BUILDING 2-3 FT NEARSHORE WATER AND 4-5 FT OFFSHORE WATERS. THE RISK FOR SMALL CRAFT ADVISORY CONDITIONS SHOULD HOLD OFF UNTIL AFTER SUNRISE SUNDAY PER LOCAL SWAN WAVE MODEL. SUNDAY THROUGH WEDNESDAY...THE MARINE FORECAST WILL BE HEAVILY DEPENDENT ON THE STRENGTH AND TRACK OF A LOW SYSTEM SHIFTING FROM THE FLORIDA PENINSULA AND OFF THE SOUTHEAST COASTLINE ON SUNDAY...BEFORE DEPARTING TO THE NORTHEAST ON MONDAY. NORTHWEST FLOW WILL SURGE BEHIND THE LOW SYSTEM BY SUNDAY EVENING...AS THE PRESSURE GRADIENT TIGHTENS AND COLD ADVECTION INITIATES. SMALL CRAFT ADVISORIES COULD BE NEEDED AS EARLY AS SUNDAY MORNING ACROSS THE OFFSHORE WATERS...WITH ADDITIONAL ADVISORIES POSSIBLE FOR THE NEARSHORE WATERS SUNDAY EVENING INTO MONDAY. EXPECT IMPROVING CONDITIONS BY TUESDAY...AS THE COLD ADVECTION WANES AND SURFACE HIGH PRESSURE BUILDS FROM THE WEST INTO MID WEEK. RIP CURRENTS...ALTHOUGH THE RISK OF RIP CURRENTS IS MARGINAL TODAY...GIVEN THE EXTRA TIDAL PULL FROM THE NEW MOON...ONSHORE WINDS AND SMALL 6-9 SECOND SWELLS...WE HAVE MAINTAINED A LOW-END MODERATE RISK FOR ALL BEACHES. THE RISK MAY REMAIN ELEVATED AGAIN ON SUNDAY DESPITE AN OFFSHORE WIND WITH LINGERING SMALL SWELLS AND ASTRONOMICAL INFLUENCES. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...RJB SHORT TERM... LONG TERM...79 AVIATION...33 MARINE...79/33
Hazardous weather outlook, Apr 21, 8:58 AM EDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 858 AM EDT SAT APR 21 2012 AMZ350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-SCZ040- 042>045-047-052-220930- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 858 AM EDT SAT APR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ117-119-139-141-SCZ048>051-220930- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 858 AM EDT SAT APR 21 2012 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. RIP CURRENTS...AN ELEVATED RISK FOR RIP CURRENTS WILL PERSIST INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 21, 12:31 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1231 PM EDT SAT APR 21 2012
SCZ045-211715-
INLAND BERKELEY-
1231 PM EDT SAT APR 21 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 115 PM EDT...
AT 1227 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR SIMMONSVILLE...MOVING EAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
JAMESTOWN...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 45 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3311 7968 3324 7979 3333 7972 3330 7967
3330 7963 3328 7961 3328 7957 3324 7950
3324 7948 3324 7947
TIME...MOT...LOC 1630Z 251DEG 16KT 3323 7965Special weather statement, Apr 21, 1:16 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
116 PM EDT SAT APR 21 2012
SCZ045-050-052-211800-
CHARLESTON-INLAND BERKELEY-TIDAL BERKELEY-
116 PM EDT SAT APR 21 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES THROUGH 200 PM EDT...
AT 111 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM CALESTOWN TO SUGAR
HILL...MOVING EAST AT 15 MPH. AN ADDITIONAL CLUSTER OF THUNDERSTORMS
WAS MOVING TOWARD MCCLELLANVILLE.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
AWENDAW...HAMPTON PLANTATION STATE PARK...HUGER...JAMESTOWN...
MCCLELLANVILLE...MONCKS CORNER...OLD SANTEE CANAL STATE PARK...
PINOPOLIS AND SANTEE COASTAL RESERVE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3300 7952 3303 7952 3301 7955 3298 7954
3301 7955 3300 7957 3297 7955 3295 7957
3299 7958 3298 7960 3293 7960 3316 8022
3337 7980 3332 7974 3330 7963 3322 7943
3316 7935
TIME...MOT...LOC 1715Z 262DEG 14KT 3329 7981 3321 8001The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 4:20 AM EDT | Dense Fog Advisory | CHS | Allendale, Berkeley, Colleton, Dorchester, Hampton | 5 hr |
| Apr 21, 12:31 PM EDT | Special Weather Statement | CHS | Berkeley | 44 min |
| Apr 21, 1:16 PM EDT | Special Weather Statement | CHS | Berkeley | 44 min |
| Apr 21, 1:58 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 31 min |
| Apr 21, 2:40 PM EDT | Special Weather Statement | CHS | Berkeley | 35 min |
| Apr 21, 2:51 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 24 min |
| Apr 21, 3:29 PM EDT | Special Weather Statement | CHS | Berkeley | 31 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.